| Model Number |
N/A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Pulmonary Embolism (1498); Hypoxia (1918); Tachycardia (2095)
| Date of Event |
03/31/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient developed tachycardia, hypoxia and a pulmonary embolism within five (5) days following right knee arthroplasty.The patient was hospitalized and the patient's condition reportedly resolved nine (9) days after hospitalization.No additional information is available.
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona cruciate retaining narrow femoral component size 7 right, catalog #: 42502006202, lot #: 66972253, persona medial congruent articular surface right, 10mm 6-7 cd, catalog #: 42522100410, lot #: 67017006, persona all poly patella 29mm catalog #: 42540000029, lot #: 66927616.The complainant has indicated that the product will not be returned to zimmer biomet for investigation as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h6, h11.The reported event could not be confirmed as medical records were not provided.The device history records were not reviewed as the event was determined to be unrelated to the implanted device.Procedural-related complications are influenced by the type of surgery, patients' pre-existing comorbidities, and perioperative management.Deep vein thrombosis (dvt), or a blood clot, occurs when a blood clot forms in one of the deep veins of the body.This can happen if a vein becomes damaged or if the blood flow within a vein slows down or stops.Total joint patients are typically placed on medication post-operatively to prevent dvt formation.Despite prophylaxis, dvts can still develop, which can then break free within the vessel and occlude or block the blood flow in the lungs, known as a pulmonary embolism (pe).As the reported event is for a procedural-related complication, the root cause was determined to be traced to non-device related factors.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.